Fractional Calculus and Applied Analysis

, Volume 16, Issue 4, pp 978–984 | Cite as

A Lyapunov-type inequality for a fractional boundary value problem

  • Rui A. C. FerreiraEmail author
Research Paper


In this work we obtain a Lyapunov-type inequality for a fractional differential equation subject to Dirichlet-type boundary conditions. Moreover, we apply this inequality to deduce a criteria for the nonexistence of real zeros of a certain Mittag-Leffler function.

Key Words and Phrases

Lyapunov’s inequality fractional derivative, Green’s function Mittag-Leffler function 

MSC 2010

Primary: 34A08, 34A40 Secondary: 26D10, 34C10, 33E12 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Z. Bai, H. Lü, Positive solutions for boundary value problem of nonlinear fractional differential equation. J. Math. Anal. Appl. 311, No 2 (2005), 495–505.MathSciNetCrossRefzbMATHGoogle Scholar
  2. [2]
    R.C. Brown, D.B. Hinton, Lyapunov inequalities and their applications. In: Survey on Classical Inequalities (Ed. T.M. Rassias), Math. Appl. 517, Kluwer Acad. Publ., Dordrecht — London (2000), 1–25.CrossRefGoogle Scholar
  3. [3]
    A.A. Kilbas, H.M. Srivastava, J.J. Trujillo, Theory and Applications of Fractional Differential Equations. North-Holland Mathematics Studies 204, Elsevier, Amsterdam (2006).CrossRefzbMATHGoogle Scholar
  4. [4]
    A. M. Lyapunov, Probleme général de la stabilité du mouvement, (French Transl. of a Russian paper dated 1893). Ann. Fac. Sci. Univ. Toulouse 2 (1907), 27–247; Reprinted in: Ann. Math. Studies, No. 17, Princeton (1947).Google Scholar
  5. [5]
    A.M. Nahušev, The Sturm-Liouville problem for a second order ordinary differential equation with fractional derivatives in the lower terms. Dokl. Akad. Nauk SSSR 234, No 2 (1977), 308–311.MathSciNetGoogle Scholar
  6. [6]
    A.Yu. Popov, On the number of real eigenvalues of a certain boundaryvalue problem for a second-order equation with fractional derivative. Fundam. Prikl. Mat. 12, No 6 (2006), 137–155; Transl. in J. Math. Sci. (N. York) 151, No 1 (2008), 2726–2740.Google Scholar
  7. [7]
    M. Rahimy, Applications of fractional differential equations. Appl. Math. Sci. (Ruse) 4, No 49–52 (2010), 2453–2461.MathSciNetzbMATHGoogle Scholar
  8. [8]
    A. Tiryaki, Recent developments of Lyapunov-type inequalities. Adv. Dyn. Syst. Appl. 5, No 2 (2010), 231–248.MathSciNetGoogle Scholar

Copyright information

© Versita Warsaw and Springer-Verlag Wien 2013

Authors and Affiliations

  1. 1.Department of MathematicsLusophone University of Humanities and TechnologiesLisbonPortugal
  2. 2.Center for Research and Development in Mathematics and ApplicationsAveiroPortugal

Personalised recommendations